Florida, 2005

Heavy Rain in Florida, June 3 to 4, 2005

June 3 to 4, 2005 · NWS JAX · 1 event in 1 county or zone

25 inches of rainfall in a 12-hr period.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A trained storm spotter measured 4.25 inches of rainfall in a 12-hr period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 1:20 PM EST, 5 hours 40 minutes earlier.

Area forecast discussion, Jun 3, 1:20 PM EST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT FRI JUN 3 2005

...CONTINUED WET WEATHER EXPECTED THROUGH THE WEEKEND...

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
NO MAJOR CHANGES IN 12Z FCST MODEL SUITE AS DEEP AND MOIST SWLY FLOW
THROUGH MUCH OF THE ATMOSPHERE WILL CONTINUE OVER THE WEEKEND. RAIN
CHANCES WILL GENERALLY LINGER IN THE 40-50% RANGE AT NIGHT AND
60-70% RANGE DURING THE AFTERNOON AND EVENINGS. POTENTIAL FOR
NOCTURNAL MCS DEVELOPMENT OVER THE ERN GOMEX WILL CONTINUE EACH
NIGHT WITH EXTENSIVE MID/HI CLOUDINESS DISRUPTING THE NORMAL SEA
BREEZE PCPN REGIME. THIS WILL CONTINUE TO MAKE TIMING OF PCPN/TSTM
ACTIVITY DIFFICULT ALTHOUGH OVERALL COVERAGE OF PCPN WILL REMAIN
HIGHER THAN NORMAL. MAX TEMPS WILL CONTINUE TO BE HELD IN CHECK OVER
THE WEEKEND WITH ALL OF THE CLOUDINESS WITH HIGHS GENERALLY IN THE
MID/UPPER 80S.

ANY NUISANCE FLOODING THREAT AREAS NOW RESIDE ACRS INLD SE GA FROM
JESUP/BAXLEY SW THROUGH ALMA/WAYCROSS TO HOMERVILLE AND WILL NEED TO
BE MONITORED FOR PSBL FLOOD WATCH IF ANOTHER SOLID LINE OF TSTMS
SETS UP LATER THIS EVENING. OTHER AREAS OF CONCERN CONTINUE TO BE
ACRS MARION COUNTY IN THE SOUTH.

.LONG TERM...MONDAY THROUGH FRIDAY...
NO CHANGES TO EXTENDED FORECAST AS 12Z GFS CONTINUES TO SHOW DEEP
SWLY FLOW ALOFT AND BERMUDA HIGH PRESSURE RIDGE AT THE SURFACE
REMAINING JUST TO OUR SOUTH THROUGH THE PERIOD. THIS ALL ADDS UP TO
AT LEAST 40-50% PCPN CHANCES EACH AFTERNOON/EVENING IN ASSOCIATION
WITH SRBZ ACTIVITY AND CONTINUED PSBL MCS DEVELOPMENT OVER THE ERN
GOMEX EACH NIGHT.

&&

.MARINE...LIGHT SOUTHERLY WINDS THRU MOST OF THE PERIOD WITH NO
HEADLINES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  89  70  87 /  30  60  40  60
SSI  72  84  73  84 /  50  60  40  60
JAX  70  85  70  87 /  50  70  40  70
SGJ  74  83  73  85 /  50  70  50  70
GNV  70  86  70  88 /  40  80  50  70
OCF  71  87  71  88 /  40  90  50  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...HESS
MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Jun 3, 6:40 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
740 PM EDT FRI JUN 3 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
740 PM EDT FRI JUN 3 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THROUGH THE EVENING...
DIMINISHING LATER AT NIGHT. THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THIS
WEEKEND THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PLW

In the hours before

Special weather statement, Jun 3, 3:21 PM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT FRI JUN 3 2005

GAZ135-032100-
APPLING GA-
421 PM EDT FRI JUN 3 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWEST APPLING
COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 500 PM EDT...

AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF PINE GROVE...OR ABOUT 5
MILES NORTHWEST OF BAXLEY...MOVING NORTH AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PLANT HATCH THROUGH 500
PM EDT. SMALL HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 3, 4:02 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EDT FRI JUN 3 2005

GAZ134-032145-
BACON GA-
502 PM EDT FRI JUN 3 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BACON COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 545 PM EDT...

AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF ALMA...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND ALMA THROUGH 545 PM EDT. SMALL HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 3, 5:45 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT FRI JUN 3 2005

FLZ024-GAZ165-166-032345-
COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL-
645 PM EDT FRI JUN 3 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN NASSAU
AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 745 PM
EDT...

AT 645 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF ST.
MARYS...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND ST. MARYS...KINGSLAND...KINGS BAY
BASE...KINGS FERRY...HARRIETTS BLUFF...COLESBURG...WOODBINE AND DOVER
BLUFF THROUGH 745 PM EDT. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED AS WELL AS WINDS GUSTS TO 40 TO 50 MPH. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Alachua

When
June 3, 7:00 PM EST to June 4, 7:00 AM EST
Where
Alachua County, Gainesville
Reported by
TRAINED SPOTTER
Coordinates
29.675, -82.358 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453761.